Jump to content

oksebasok: A month without Effexor


oksebasok

Recommended Posts

Hi, first of all sorry for my english grammar , it is not my first language.

 

after being diagnosed with mild depression and fibromyalgia, I was prescribed with Effexor 37,5. I have to say that my doctor always took the time to listen to me and to explain how things should work from her perspective and I trust her.  The point is that some symptoms of fibromyalgia can overlap with those from withdrawal like foggy brain and fatigue and I am a little confused on how to tell one from the other.

 

I've been on Effexor for 6 months, it was the first time in my 44 years I was using an antidepressant and I think it did help. Through the whole process of those six months,  I was suffering secondary effects as impotence , insomnia and tiredness. I temper my way out of the meds for two months following my doctor's instructions, starting by taking the capsule every other day (first month) then taking it every other 2 day  during 3 weeks and I can't remember if I took one every three days for only a week or  for two.  

 

The first two weeks out of the Effexor I was feeling great, the only problem was the insomnia. The third week i started with migraines, dizziness and lightheaded, also I was feeling  very upset on my stomach. This last week I got to sleep without sleeping pill for the first time, on Wednesday, but i am extremely tired with swing moods - I am a very patient person and now I find myself irritated and angry  for whatever simple thing that doesn't go my way. The migraines are less strong but the lightheaded is still there at its fullest and some days I have hard time to focus my attention.

 

I just want to know if this is just a matter of time and endurance. Because if that is the case I am ready to push through it but i was wondering if I need to ask my doctor if there is a chance of some sort of damage produced by stoping or starting the intake of this medication. 

Thanks

 

Edited by ChessieCat
added spacing
Link to post
  • ChessieCat changed the title to oksebasok: A month without Effexor
  • Moderator Emeritus

Welcome oksebasok,

 

I'm sorry you have been having symptoms since stopping effexor. How did you feel while you were tapering? We don't recommend the skipping doses method because it can be very destabilizing to the nervous system. 

 

During the last month, would you say your symptoms have got better, worse, or stayed about the same?

 

You will recover, but its difficult to know how long it will take. Over time, these drugs change your nervous system. Their effects on your nervous system change as well.  These changes are temporary, but the CNS does take quite a while to right itself after the drugs are out of the body.

 

Its a good idea to rate your symptoms daily to help you keep track of how you are doing. Withdrawal symptoms can distort our memory and make it difficult to accurately recall how we felt days and weeks ago. Here are some tips on how do do this:  

 

Rate symptoms daily to track patterns and progress

 

Keep notes on paper

 

Dr. Joseph Glenmullen's withdrawal symptom checklist

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms. According to medical knowledge, reinstatement is the only way to alleviate withdrawal. Reinstatement is best done immediately upon appearance of symptoms. The more time that passes, the less likely it is to work. Once you have stabilized on a low dose of the drug, then a slower, safer taper can be started. Here is some information about reinstatement to help you decide if its something you would like to try:  About reinstating and stabilizing to stop withdrawal symptoms

 

If you would like to try reinstatement, please let us know and we will help you decide on a dose to try.

 

We ask members to put their drug and withdrawal history in the signature section. It appears below each of your posts and helps us to help you. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Please stay in touch and let us know what you decide.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post
8 hours ago, oksebasok said:

but i am extremely tired with swing moods - I am a very patient person and now I find myself irritated and angry  for whatever simple thing that doesn't go my way

 

This is also same with me. Though I am much younger but patience was once a virtue. 

Now its all lost.

08/13 - 01/14
Olanzapine, petril MD (Clonazepam ), Dicorate ER (divalproex). Soza 10 (Zolpidem)

02/14 - 05/14
Flunil ​20mg , Divaa OD 250 mg(divalproex), Amisulpride 50mg (1-0-2), zolfresh 5 mg , Quetiapine
05/14 - 08/14 Venlafaxine 75 xr ( 1-0-1), zapiz 0.25
10/14 Zaptra 12.5mg , Oxetol xr 150mg (0-0-1)
11/14 - 08/15
Paris CR 25 (paroxetine) , Oxetol xr 600 mg (0-0-1), nitrest 5mg , Quetiapine for a month.
09/15-11 Venlafaxine XR 75 ( 1-0-1), Mirtazipine 15, Respiredal 0.5, Lamitor 25, zillion 10.
12/15-02/16 Off Meds (C.T)

03/16-Mid April Sertraline, Aripropazole, Quetiapine, Etizolam.

After that : CT and on OTC supplements (Roadback), now on Ayurveda
Link to post

Today im having an appointment with my doctor and I will evaluate the reinstatement option

 

im a little scared because I don’t know what to expect 

 

I think that I’m order to think about it I would like to know your recommendation for reinstatement

thanks

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy